MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 12TLW405F35
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One fogarty catheter with attached bd 3 ml syringe was returned for evaluation.The reported issue of a kink was confirmed.As received, a kink was observed on the catheter body at the distal end of the through lumen hub.One indentation was observed on the catheter body at 34 cm proximal from the tip.Two kinks were observed on the catheter body at 15 cm, 20 cm proximal from the tip.The proximal windings and balloon were found to be moved and slipped towards the distal side.The balloon inflation port was exposed.There was no visible damage observed from the distal and proximal windings or the catheter body.The through lumen was patent without any leakage or occlusion.The proximal balloon latex bonding site was cut for examination of the latex condition.After the balloon latex was extended, the center of the balloon latex was found to be ruptured.The ruptured edges did not appear to match up.The missing balloon latex was not returned.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.The lot number for this device was not provided and is unknown, therefore, the full udi number is not available.The primary device identifier (di) number was provided.
 
Event or Problem Description
It was reported that during use, a kink occurred in this fogarty catheter on the side where the syringe is connected.There were no patient complications reported.
 
Additional Manufacturer Narrative
An engineering evaluation was completed to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure modes are associated to a manufacturing or design defect.The controls to detect the failure modes being evaluated are established in the manufacturing process.The instructions for use (ifu) states, warning: balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter.The ifu provides instructions to check balloon integrity by inflating it to the recommended volume.Check for major asymmetry and for leaks by submerging in sterile saline or water.Deflate balloon before insertion.Lastly, the warnings section of the ifu states that pulmonary complications may result from improper inflation technique.To avoid damage to the pulmonary artery and possible balloon rupture, do not inflate above the recommended volume.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21231354
Report Number2015691-2025-00441
Device Sequence Number8546222
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public00690103043488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW405F35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown